Alert archive / Missouri / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 3, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Feb 9, 2009, 9:17 AM CST for 5 counties in Missouri; 4 counties in Kansas. It was in force for 43 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 9, 2009, 9:17 AM CST (15:17 UTC)
- Expired
- Feb 9, 2009, 10:00 AM CST
- In force
- 43 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
Counties Johnson County, KS, Leavenworth County, KS, Miami County, KS, Wyandotte County, KS, Buchanan County, MO, Cass County, MO, Clay County, MO, Jackson County, MO, Platte County, MO
The radar
The Pleasant Hill radar (KEAX), 61 km from the middle of the area, began a volume at 15:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 9, 9:30 AM CST | TSTM WND GST 60 | 4 Wsw Lenexa, KS | |
| Feb 9, 9:33 AM CST | TSTM WND GST 63 | 5 Ene Bonner Springs, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 9, 8:49 AM CST | Severe Thunderstorm Watch | SPC | 2 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 3.3 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 931 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 355 m²/s²
- 0-3 km storm-relative helicity
- 379 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KEAX 091517
SVREAX
KSC091-103-121-209-MOC021-037-047-095-165-091600-
/O.NEW.KEAX.SV.W.0003.090209T1517Z-090209T1600Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
917 AM CST MON FEB 9 2009
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JOHNSON COUNTY IN EAST CENTRAL KANSAS
NORTHEASTERN LEAVENWORTH COUNTY IN NORTHEAST KANSAS
MIAMI COUNTY IN EAST CENTRAL KANSAS
WYANDOTTE COUNTY IN NORTHEAST KANSAS
SOUTHWESTERN BUCHANAN COUNTY IN NORTHWEST MISSOURI
NORTHWESTERN CASS COUNTY IN WEST CENTRAL MISSOURI
SOUTHWESTERN CLAY COUNTY IN WEST CENTRAL MISSOURI
WESTERN JACKSON COUNTY IN WEST CENTRAL MISSOURI
PLATTE COUNTY IN WEST CENTRAL MISSOURI
* UNTIL 1000 AM CST
* AT 913 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM WINCHESTER TO DE SOTO TO OSAWATOMIE...AND MOVING NORTHEAST AT
55 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
EDWARDSVILLE...OLATHE AND LOUISBURG BY 925 AM CST.
FREEMAN...LEAVENWORTH...LANSING AND EDWARDSVILLE BY 930 AM CST.
RUSHVILLE...CLEVELAND...SHAWNEE AND LENEXA BY 935 AM CST.
PECULIAR...OVERLAND PARK AND MERRIAM BY 940 AM CST.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
WAGSTAFF...CHILES...ZARAH...MONTICELLO...PIPER...MAYWOOD...BUCYRUS...
LACKMANS...HOLLIDAY AND JOHNSON CO ARPT.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.
LAT...LON 3950 9476 3934 9456 3867 9436 3840 9496
3878 9506 3894 9490 3904 9488 3905 9482
3964 9505 3966 9503
TIME...MOT...LOC 1517Z 217DEG 46KT 3936 9521 3899 9493
3857 9486
$$
DEROCHE3 follow-up statements
000
WWUS53 KEAX 091535
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
935 AM CST MON FEB 9 2009
KSC091-103-121-209-MOC021-037-047-095-165-091600-
/O.CON.KEAX.SV.W.0003.000000T0000Z-090209T1600Z/
LEAVENWORTH KS-WYANDOTTE KS-JOHNSON KS-MIAMI KS-CASS MO-JACKSON MO-
CLAY MO-PLATTE MO-BUCHANAN MO-
934 AM CST MON FEB 9 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
MIAMI AND EASTERN JOHNSON COUNTIES IN EAST CENTRAL KANSAS...AND
WYANDOTTE AND NORTHEASTERN LEAVENWORTH COUNTIES IN NORTHEAST
KANSAS...AND SOUTHWESTERN BUCHANAN COUNTY IN NORTHWEST MISSOURI...AND
PLATTE...SOUTHWESTERN CLAY...WESTERN JACKSON AND NORTHWESTERN CASS
COUNTIES IN WEST CENTRAL MISSOURI UNTIL 1000 AM CST...
AT 931 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES SOUTHEAST OF ATCHISON TO 5 MILES NORTH OF
EDWARDSVILLE TO 6 MILES EAST OF SPRING HILL...MOVING NORTHEAST AT 55
MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
PECULIAR...OVERLAND PARK...MERRIAM AND PLATTE CITY BY 940 AM CST.
RAYMORE...WESTWOOD...PRAIRIE VILLAGE AND LEAWOOD BY 945 AM CST.
KANSAS CITY DOWNTOWN ARPT...OAKVIEW...NORTHMOOR AND NORTH KANSAS
CITY BY 950 AM CST.
RAYTOWN BY 955 AM CST.
OTHER LOCATIONS IMPACTED BY THIS LINE OF SEVERE THUNDERSTORMS INCLUDE
STANLEY...KANSAS CITY INTL AIRPORT...ROELAND PARK...DE KALB...
HOOVER...OAKS...OAKWOOD PARK AND OAKWOOD.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.
LAT...LON 3950 9476 3934 9456 3867 9436 3857 9460
3866 9477 3887 9485 3905 9482 3964 9505
3966 9503
TIME...MOT...LOC 1534Z 217DEG 46KT 3953 9504 3916 9476
3874 9469
$$
DEROCHE000
WWUS53 KEAX 091545
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
945 AM CST MON FEB 9 2009
KSC091-103-121-209-MOC021-037-047-095-165-091600-
/O.CON.KEAX.SV.W.0003.000000T0000Z-090209T1600Z/
LEAVENWORTH KS-WYANDOTTE KS-JOHNSON KS-MIAMI KS-CASS MO-JACKSON MO-
CLAY MO-PLATTE MO-BUCHANAN MO-
944 AM CST MON FEB 9 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
MIAMI AND EASTERN JOHNSON COUNTIES IN EAST CENTRAL KANSAS...AND
EASTERN WYANDOTTE AND NORTHEASTERN LEAVENWORTH COUNTIES IN NORTHEAST
KANSAS...AND SOUTHWESTERN BUCHANAN COUNTY IN NORTHWEST MISSOURI...AND
PLATTE...SOUTHWESTERN CLAY...WESTERN JACKSON AND NORTHWESTERN CASS
COUNTIES IN WEST CENTRAL MISSOURI UNTIL 1000 AM CST...
AT 941 AM CST...A LINE OF SEVERE THUNDERSTORMS WERE REPORTED...
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM RUSHVILLE TO WEATHERBY LAKE TO
BELTON...MOVING NORTHEAST AT 55 MPH. AT 932 AM...55 TO 60 MPH WINDS
WERE REPORTED IN BONNER SPRINGS KANSAS.
SEVERE THUNDERSTORMS WILL BE NEAR...
OAKVIEW...NORTHMOOR...NORTH KANSAS CITY AND KANSAS CITY BY 950 AM
CST.
OTHER LOCATIONS IMPACTED BY THIS LINE OF SEVERE THUNDERSTORMS INCLUDE
HOOVER...OAKS...OAKWOOD PARK AND OAKWOOD.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.
LAT...LON 3949 9476 3933 9456 3866 9437 3860 9452
3865 9477 3908 9478 3928 9491 3941 9495
3961 9504 3965 9503
TIME...MOT...LOC 1544Z 217DEG 46KT 3963 9494 3926 9466
3884 9459
$$
DEROCHE000
WWUS53 KEAX 091553
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
953 AM CST MON FEB 9 2009
KSC091-103-121-209-MOC021-037-047-095-165-091601-
/O.EXP.KEAX.SV.W.0003.000000T0000Z-090209T1600Z/
LEAVENWORTH KS-WYANDOTTE KS-JOHNSON KS-MIAMI KS-CASS MO-JACKSON MO-
CLAY MO-PLATTE MO-BUCHANAN MO-
951 AM CST MON FEB 9 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MIAMI AND EASTERN
JOHNSON COUNTIES IN EAST CENTRAL KANSAS...AND EASTERN WYANDOTTE AND
NORTHEASTERN LEAVENWORTH COUNTIES IN NORTHEAST KANSAS...AND
SOUTHWESTERN BUCHANAN COUNTY IN NORTHWEST MISSOURI...AND PLATTE...
SOUTHWESTERN CLAY...WESTERN JACKSON AND NORTHWESTERN CASS COUNTIES IN
WEST CENTRAL MISSOURI WILL EXPIRE AT 1000 AM CST...
AT 946 AM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.
LAT...LON 3949 9476 3933 9456 3866 9437 3860 9452
3865 9477 3908 9478 3928 9491 3941 9495
3961 9504 3965 9503
TIME...MOT...LOC 1551Z 217DEG 46KT 3970 9486 3933 9459
3891 9452
$$
DEROCHEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 9, 5:47 AM CST, 3 hours 30 minutes earlier.
Area forecast discussion, Feb 9, 5:47 AM CST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
547 AM CST MON FEB 9 2009
...UPDATED AVIATION DISCUSSION...
.DISCUSSION...
/420 AM CST MON FEB 9 2009/
INITIAL STORM SYSTEM TAKING SHAPE OVER THE ROCKIES. UPPER LEVEL
CIRCULATION MOVING INTO FAR NORTHWEST COLORADO. NEGATIVE TILT TROUGH
EXTENDING SOUTHEAST IS NOW MOVING INTO THE CENTRAL AND SOUTHERN
PLAINS. WHOLE SYSTEM WILL CONTINUE TO MOVE EAST-NORTHEAST...REACHING
THE UPPER MIDWEST TONIGHT. IN THE LOWER LEVELS...SHOWERS OCCURRING
ALONG LOW LEVEL JET AXIS WITHIN REGION OF HIGHEST THETA-E. EXPECT
THIS AREA OF SHOWERS TO CONTINUE TO MOVE NORTH-NORTHEAST THROUGH THE
REST OF THE MORNING. HOWEVER DO NOT EXPECT IT TO MAKE IT VERY FAR
INTO MISSOURI EARLY THIS MORNING. ACTIVITY SHOULD DECREASE IN AREAL
COVERAGE AS WELL AS BECOME LIGHTER...AS IT MOVES AWAY FROM THE UPPER
LEVEL DYNAMICS AS WELL AS ENCOUNTERING DRIER AIR IN THE LOW LEVELS.
MEANWHILE THE SURFACE LOW WILL ORGANIZED OVER THE CENTRAL HIGH
PLAINS...THEN MOVE NORTHEAST ACROSS NEBRASKA INTO EASTERN SOUTH
DAKOTA. PRE-FRONTAL TROUGH HAS ALREADY SPARKED SOME CONVECTION.
ASSOCIATED COLD FRONT/DRYLINE SHOULD QUICKLY CATCH UP WITH THIS
TROUGH THIS MORNING...AND CONTINUE NORTHEAST TOWARD THE FORECAST
AREA...REACHING EXTREME EASTERN KANSAS BY 16-18Z. THIS SOMEWHAT
NARROW BAND OF CONVECTION WILL THEN CONTINUE ACROSS THE REST OF
MISSOURI DURING THE AFTERNOON...WITH DRY WEATHER EXPECTED BEHIND THE
LINE. WHILE NOT A LOT OF INSTABILITY TO WORK WITH...WITH ONLY
200-500 J/KG CAPE EXPECTED ALONG THE LINE...ANY DECENT UPDRAFT MAY
TAP INTO STOUT 50-60KT 850MB WINDS. BEST CHANCE OF THIS HAPPENING IS
OVER EXTREME NORTHEAST KANSAS AND NORTHWEST MISSOURI BY LATE
AFTERNOON...AS THE UPPER TROUGH APPROACHES AND LIFTED INDICES
APPROACH -1 TO -3.
STRONG WINDS ARE ALSO EXPECTED TODAY. AS SAID EARLIER...MODELS PROG
850MB WINDS UPWARDS OF 65KTS OVERSPREADING THE REGION. TIGHTENING
SURFACE GRADIENT WILL HELP WINDS APPROACH ADVISORY CRITERIA. BUT
SUBSIDENCE AND MOMENTUM TRANSFER IMMEDIATELY BEHIND THE LINE OF
CONVECTION WILL LIKELY PUSH WESTERN PORTIONS OF THE FORECAST AREA
INTO ADVISORY RANGE. SO CURRENT ADVISORY LOOKS GOOD. AM A LITTLE
WORRIED ADVISORY MAY NEED TO BE EXPANDED EASTWARD...BUT HAVE HELD
OFF AS EVENING AND OVERNIGHT HOURS ARE LESS FAVORABLE TIMES.
COLD AIR NOT ASSOCIATED WITH THE PASSAGE OF THIS COLD FRONT...AND
HAVE THEREFORE HELD ON TO VERY MILD TEMPERATURES UNTIL THE NEXT
SYSTEM MOVES ACROSS THE REGION TUESDAY NIGHT INTO WEDNESDAY.
ONLY MINOR ADJUSTMENTS MADE TO FORECAST FROM WEDNESDAY ON...
NRR
&&
.AVIATION...
SURFACE WARM FRONT WAS LIFTING QUICKLY ACROSS THE KANSAS CITY
TERMINALS AT THIS HOUR...AS OBSERVED BY A STOUT TEMPERATURE JUMP AS
WELL AS A SUBTLE SERLY WIND SHIFT THAT COINCIDES WITH THE ONSET OF
SURFACE WIND GUSTS.
STRENGTHENING SOUTH WINDS WILL BE THE MAIN CONCERN TODAY AS A
INTENSE SURFACE LOW LIFTS FROM COLORADO ACROSS NEBRASKA AND DEEPENS
TO 987MB THIS AFTERNOON. IMPRESSIVE PRESSURE FALLS CONTINUE TO
SPREAD EASTWARD ACROSS THE PLAINS...AND THE RESULTING GRADIENT FLOW
IN THE WARM SECTOR AIRMASS WILL YIELD SOME STRONG WINDS FOR TODAY.
EXPECT THAT SOUTHEASTERLY GUSTS WILL INITIALLY BE HELD IN THE 25 TO
30 KNOT RANGE THIS MORNING AS CLOUD COVER AND A 2-3 HOUR PERIOD OF
SHOWERS LIMIT THE DEGREE OF MIXING. ONE CAVEAT TO THIS WILL BE IN A
WINDOW ROUGHLY FROM 16 TO 17Z WHEN A LOW-TOPPED SQUALL LINE
ACCOMPANYING THE LEADING EDGE OF THIS PRECIPITATION WAVE MAY ALLOW
FOR SSW WINDS AND STRONGER MIX DOWN.
TRAILING STRATIFORM RAIN SHOULD CARRY THROUGH 18Z...ALTHOUGH
CEILINGS STILL LOOKING MVFR AT WORST AND LITTLE VISIBILITY RESPONSE
HAS BEEN NOTED ACROSS THE SOUTHERN PLAINS THIS MORNING.
DRY SLOT WILL ROTATE NORTHEAST AFTER 18Z...ALLOWING SKIES TO
SCATTERED OUT TO SOME SPRING-LIKE CUMULUS. THIS IS WHEN THE
STRONGEST WINDS WILL COMMENCE. SUSTAINED SPEEDS OF 25 TO 30 KNOTS
WITH GUSTS UPWARDS OF 40 KNOTS ARE LIKELY ACROSS THE TERMINALS. A
NARROW INSTABILITY AXIS AHEAD OF THE COLD-CORE UPPER LOW MAY PROVIDE
A BRIEF WINDOW FOR STRONG/SVR THUNDERSTORMS IN THE VICINITY OF KSTJ
DEPENDING ON HOW THE MORNING UNFOLDS.
WINDS WILL RELAX A BIT THIS EVENING...BUT WARM AND GUSTY SOUTHERLY
FLOW OF 15 TO 25 KNOTS SHOULD PREVAIL OVERNIGHT IN THE WAKE OF THE
DRYLINE.
BOOKBINDER
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...WIND ADVISORY FROM 9 AM MONDAY TO 6 PM MONDAY FOR MOZ001-MOZ002-
MOZ003-MOZ004-MOZ005-MOZ011-MOZ012-MOZ013-MOZ014-MOZ020-
MOZ021-MOZ022-MOZ028-MOZ029-MOZ030-MOZ037-MOZ038-MOZ043-
MOZ044-MOZ053-MOZ054.
KS...WIND ADVISORY FROM 9 AM MONDAY TO 6 PM MONDAY FOR KSZ025-KSZ057-
KSZ060-KSZ102-KSZ103-KSZ104-KSZ105.Hazardous weather outlook, Feb 9, 5:58 AM CST, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 558 AM CST MON FEB 9 2009 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-101200- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 558 AM CST MON FEB 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE CENTRAL PLAINS INTO THE UPPER MIDWEST TODAY. A BAND OF SHOWERS AND POSSIBLY A FEW EMBEDDED THUNDERSTORMS WILL MOVE NORTHEAST ACROSS THE OUTLOOK AREA DURING THE LATE MORNING AND AFTERNOON HOURS. WHILE MOST OF THIS ACTIVITY IS EXPECTED TO REMAIN BELOW SEVERE LEVELS DUE TO THE LACK OF GOOD INSTABILITY...A FEW OF THE STRONGER STORMS MAY BE ABLE TO TAP INTO THE STRONG WINDS ALOFT. AS THE UPPER LEVEL SYSTEM APPROACHES FAR NORTHWEST MISSOURI AND EXTREME NORTHEAST KANSAS BY LATE AFTERNOON...INCREASED INSTABILITY AND SHEAR MAY ALLOW FOR A FEW STRONG TO POSSIBLY SEVERE THUNDERSTORMS. THE MAIN THREATS WILL BE DAMAGING WIND AND LARGE HAIL. IN ADDITION...STRONG SOUTH TO SOUTHWEST WINDS...POSSIBLY GUSTING TO AS HIGH AS 45 MPH...ARE EXPECTED ACROSS MAINLY WESTERN MISSOURI AND EASTERN KANSAS TODAY. THIS WILL RESULT IN HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE ALSO POSSIBLE TUESDAY NIGHT...MAINLY SOUTH OF A LINE FROM KANSAS CITY TO KIRKSVILLE...AHEAD OF ANOTHER STRONG UPPER LEVEL STORM SYSTEM. A FEW STORMS MAY BE SEVERE IN PORTIONS OF WEST CENTRAL AND CENTRAL MISSOURI...GENERALLY SOUTH OF A LINE FROM BUTLER TO MARSHALL TO MOBERLY. IN ADDITION...HEAVY RAINFALL IS POSSIBLE TUESDAY NIGHT FOR AREAS SOUTH OF A LINE FROM BUTLER TO CARROLLTON TO KIRKSVILLE. THE NEXT STORM SYSTEM WILL THEN AFFECT THE AREA FRIDAY AND FRIDAY NIGHT WITH A CHANCE OF SNOW ACROSS THE OUTLOOK AREA. ACCUMULATING SNOW IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE POSSIBLE DURING THE MID TO LATE AFTERNOON HOURS TODAY...ACROSS FAR NORTHWEST MISSOURI AND NORTHEAST KANSAS...MAINLY WEST OF A LINE FROM ATCHISON KANSAS TO BETHANY MISSOURI. NRR
In the hours before
Special weather statement, Feb 9, 8:20 AM CST, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 820 AM CST MON FEB 9 2009 KSZ057-060-MOZ043-053-091445- BATES-CASS-LINN-MIAMI- 820 AM CST MON FEB 9 2009 ...SIGNIFICANT WEATHER ALERT FOR BATES...CASS...LINN AND MIAMI COUNTIES UNTIL 845 AM CST... AT 817 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM MELVERN TO HARRIS TO COLONY...MOVING NORTHEAST AT 55 MPH. DAMAGING WINDS IN EXCESS OF 60 MPH ARE EXPECTED WITH THESE STORMS. PEOPLE IN BATES...CASS...LINN AND MIAMI COUNTIES...INCLUDING THE CITIES OF BLUE MOUND...PRESCOTT AND MOUND CITY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. DEROCHE
Special weather statement, Feb 9, 8:21 AM CST, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 821 AM CST MON FEB 9 2009 KSZ103>105-MOZ028-029-037-091445- CLAY-JACKSON-JOHNSON-LEAVENWORTH-PLATTE-WYANDOTTE- 821 AM CST MON FEB 9 2009 ...SIGNIFICANT WEATHER ALERT FOR CLAY...JACKSON...JOHNSON... LEAVENWORTH...PLATTE AND WYANDOTTE COUNTIES UNTIL 845 AM CST... AT 817 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM MELVERN TO HARRIS TO COLONY...MOVING NORTHEAST AT 55 MPH. DAMAGING WINDS IN EXCESS OF 60 MPH ARE EXPECTED WITH THESE STORMS. PEOPLE IN CLAY...JACKSON...JOHNSON...LEAVENWORTH...PLATTE AND WYANDOTTE COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. DEROCHE
Local storm report, Feb 9, 9:17 AM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
917 AM CST MON FEB 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0908 AM TSTM WND GST 4 SW OSAWATOMIE 38.46N 95.00W
02/09/2009 E60 MPH MIAMI KS TRAINED SPOTTER
&&
MRDThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 9, 9:03 AM CST | Severe Thunderstorm Warning | EAX | Buchanan, Platte | 42 min |
| Feb 9, 3:12 PM CST | Flash Flood Watch | EAX | Bates, Chariton, Cooper, Henry, Howard, Johnson and 3 more | 13 hr |
| Feb 9, 8:36 AM CST | Severe Thunderstorm Warning | EAX | Johnson, Leavenworth, Linn, Miami | 39 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2009Severe Thunderstorm Warnings in Kansas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.